W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXB082902A |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Activation Failure (3270); Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, the patient underwent endovascular surgery in the left common iliac artery during treatment of stenosis with a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).Reportedly, the vsx device was delivered through an 8fr destination sheath that was parked in right common iliac artery / stent was delivered bare back over 0.035" amplatz guide wire up and over bifurcation to desired location.Balloon was inflated to nominal pressure however, only dog boning of balloon was visualized on both ends.Balloon was deflated slowly however dog boning of balloon remained unchanged.Balloon was again inflated up to nominal pressure with no change.Balloon was then inflated up to 20 atm, still no visual change.Balloon was still dog boned with ends of stent inflated slightly and middle of stent not inflated at all.Balloon was again deflated slowly with no deflation of dog boned balloon.A 20 cc syringe was used to draw negative several times but still no deflation of balloon at ends of stent.At this point, stent catheter could not be advanced or retracted with gently pulling and the guide wire could also not be advanced or retracted.The physician gained access on contralateral side and attempted to deflate the balloon using a sheath from contralateral side to push against the distal dog boned balloon.However, the balloon would still not deflate, and a tips needle was then advanced from contra side to try and pop balloon, but the balloon would still not pop or deflate.At this point, physician decided to pull back stent delivery system more aggressively from ipsilateral side back thru 8fr sheath.The delivery catheter was able to be pulled back while still leaving the partially deployed stent in place in the left common iliac.The delivery catheter was successfully removed from the sheath intact.Separate mustang balloons were introduced back into vbx stent to fully deploy entire stent to desired 8mm diameter (note- 2 balloons had to be used as 1st balloon popped when inflation occurred).An angiogram was taken and physician pleased with stent placement and diameter.The patient did not experience any adverse consequences and was stable.Physician then inspected vbx catheter on back table.No visual defects on balloon or catheter.Tech then inflated balloon to see if same thing would occur however, balloon inflated normally.Physician concluded that there was no issue with delivery catheter and attributed difficulty to patient anatomy and complex disease/scarring.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.W.L.Gore & associates, inc w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
The primary failure mode of deployed stent diameter is less than intended was confirmed by the imaging evaluation.It was reported that the delivery catheter balloon was inflated up to nominal inflation pressure (nip) and when the stent still appeared dog bone shaped, was inflated to 20 atm with no change in dog bone appearance.The nip of the device configuration is 11 atm and rated burst pressure (rbp) is 15 atm.The imaging evaluation observed the vbx device shown deployed and there appears to be a balloon partially inflated on both ends but remains uninflated in the middle.After withdrawing the delivery system from the patient, it was reported that a tech inflated the balloon and it inflated normally.Root cause is determined to be patient condition due to the reported ¿physician concluded that there was no issue with delivery catheter and attributed difficulty to patient anatomy and complex disease/scarring.¿ the secondary failure mode of inability to deflate balloon could not be confirmed with the available information or evaluation.It was reported that after inflation to nip the balloon was deflated slowly but remained dog boned shaped.Deflation was attempted after inflation to rbp.It was reported ¿a 20 cc syringe was used to draw negative several times but still no deflation of balloon at ends of stent¿.The cause of the inability to deflate could not be determined with the available information and evaluation.